Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 191, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 27, 2014, 1:37 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2014, 1:37 AM MST (08:37 UTC)
- Expired
- Sep 27, 2014, 4:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 79 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2808 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373
WGUS55 KVEF 270837
FFWVEF
AZC015-271130-
/O.NEW.KVEF.FF.W.0191.140927T0837Z-140927T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
137 AM MST SAT SEP 27 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 430 AM MST
* AT 132 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS NEAR MEADVIEW AND SOUTH COVE. THE
STORMS WERE MOVING NORTH AT 30 MPH AND WILL PRODUCE VERY HEAVY RAIN
WITH AMOUNTS OVER ONE INCH IN LESS THAN AN HOUR.
* LOCATIONS IMPACTED INCLUDE...
MEADVIEW
SOUTH COVE
DIAMOND BAR ROAD
THE INTERSECTION OF PEARCE FERRY AND ANTARES ROAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3569 11396 3568 11416 3586 11428 3602 11426
3601 11422 3603 11415 3612 11411 3613 11393
3607 11388 3606 11381
$$
JA2 follow-up statements
206
WGUS75 KVEF 270958
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 AM MST SAT SEP 27 2014
AZC015-271130-
/O.CON.KVEF.FF.W.0191.000000T0000Z-140927T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
258 AM MST SAT SEP 27 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM MST FOR
CENTRAL MOHAVE COUNTY...
HEAVY RAIN PRODUCING THUNDERSTORMS MOVED NORTH OF THE AREA BETWEEN
DIAMOND BAR ROAD...MEADVIEW AND SOUTH COVE BY ABOUT 2 AM. THE
HEAVIEST RAIN FELL OVER A BASIN THAT DRAINS ACROSS DIAMOND BAR ROAD
NEAR GRAND CANYON RANCH AND NEARBY SECTIONS OF THE ROAD ARE LIKELY
FLOODED. ARES NEAR MEADVIEW AND SOUTH COVE ONLY RECEIVED BETWEEN
ONE-THIRD AND A HALF-INCH OF RAINFALL AND SHOULD NOT HAVE ANY
SIGNIFICANT FLOODING.
LOCATIONS IMPACTED INCLUDE...
DIAMOND BAR ROAD NEAR GRAND CANYON RANCH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO DETECT
FLOODED ROADS.
&&
LAT...LON 3569 11396 3568 11416 3586 11428 3602 11426
3601 11422 3603 11415 3612 11411 3613 11393
3607 11388 3606 11381
$$
JA694
WGUS75 KVEF 271124
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
424 AM MST SAT SEP 27 2014
AZC015-271131-
/O.EXP.KVEF.FF.W.0191.000000T0000Z-140927T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
424 AM MST SAT SEP 27 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM MST FOR CENTRAL
MOHAVE COUNTY...
THE THREAT OF FLASH FLOODING ALONG DIAMOND BAR ROAD NEAR GRAND
CANYON RANCH FROM HEAVY RAINFALL THAT OCCURRED BEFORE 2 AM HAS ENDED
AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT
430 AM. THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP ACROSS MUCH
OF MOHAVE COUNTY THROUGH THIS MORNING SO STAY ALERT FOR ADDITIONAL
HEAVY RAIN AND THE POTENTIAL FOR STRONG WINDS AND HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST
SATURDAY MORNING FOR NORTHWEST ARIZONA AND SOUTHERN NEVADA.
LAT...LON 3569 11396 3568 11416 3586 11428 3602 11426
3601 11422 3603 11415 3612 11411 3613 11393
3607 11388 3606 11381
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 9:55 PM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 26, 9:55 PM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 955 PM PDT FRI SEP 26 2014 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS THROUGH SATURDAY. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA THROUGH THE WEEKEND WITH THE BEST CHANCE OF SIGNIFICANT RAIN OVER LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES TONIGHT. MUCH COOLER TEMPERATURES CAN BE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK. && .UPDATE...THUNDERSTORMS WERE CONTINUING TO DEVELOP ALONG DISCRETE NORTH/SOUTH ORIENTED LINES AND MOVING TOWARD THE NORTH-NORTHEAST AROUND 30 MPH ACROSS EASTERN CLARK...LINCOLN AND MOHAVE COUNTIES THIS EVENING. SOME GAGES ARE PICKING UP BETWEEN THREE-QUARTERS AND ONE INCH OF RAIN IN AN HOUR. THE 00Z NAM/GFS AND LOCAL HIGH RES MODELS INDICATE THAT THIS SAME GENERAL AREA WILL BE UNDER THE THREAT OF ADDITIONAL CONVECTIVE DEVELOPMENT THROUGH 12Z SATURDAY THEN THE BAND OF MOISTURE WILL BEGIN PROGRESSIVELY SHIFTING EASTWARD AHEAD OF THE CLOSED UPPER LOW MOVING FROM CENTRAL CALIFORNIA TO WESTERN NEVADA. OVERALL...THE GOING FORECAST LOOKS ON TRACK AND WILL FOCUS ON MONITORING ONGOING STORMS. && .PREV DISCUSSION... 315 PM PDT FRI SEP 26 2014 .SHORT TERM...THROUGH SUNDAY NIGHT...NOT MUCH CHANGE TO THE PREVIOUS THINKING. A MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE EASTERN CWA WITH A STRONG PACIFIC STORM APPROACHING FROM THE WEST PROVIDING PLENTY OF LIFT. THESE WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES WITH A THREAT OF FLASH FLOODING...STRONG WINDS AND LARGE HAIL. THE MODELS CONTINUE TO SHOW A POSSIBLE LULL IN THE ACTIVITY THIS EVENING...PICKING UP AGAIN AND INCREASING IN COVERAGE LATE THIS EVENING AND OVERNIGHT. THIS BAND OF MOISTURE AND CONVECTION WILL EXIT NEVADA AND CALIFORNIA BY MID DAY SATURDAY LEAVING MOHAVE COUNTY UNDER THE GUN MUCH OF THE AFTERNOON...THEN EXITING MOHAVE COUNTY SATURDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR LINCOLN...CLARK AND EASTERN SAN BERNARDINO COUNTIES THROUGH LATE SATURDAY MORNING AND FOR MOHAVE COUNTY THROUGH LATE SATURDAY AFTERNOON. MEANWHILE...THE UPPER TROUGH WILL CONTINUE TO DEEPEN AND MOVE INTO NEVADA SATURDAY AND REMAIN NEARLY STATIONARY THROUGH SUNDAY. THIS WILL RESULT IN ISOLATED TO SCATTERED SHOWERS SATURDAY AFTERNOON THROUGH SUNDAY EVENING MAINLY NORTH OF LAS VEGAS. GRADUAL CLEARING WILL TAKE PLACE SUNDAY NIGHT AS THE LOW MOVES INTO WESTERN UTAH. TEMPERATURES OVER THE WEEKEND AND MONDAY WILL BE BELOW NORMAL DUE TO THE INFLUENCE OF THIS STRONG PACIFIC STORM SYSTEM. .LONG TERM...NORTHWEST FLOW SETS UP OVER THE WESTERN STATES MONDAY THROUGH THURSDAY WITH MAINLY DRY CONDITIONS EXPECTED. A LINGERING SHOWER OR TWO MAY BE POSSIBLE EARLY MONDAY OVER LINCOLN COUNTY ON THE BACKSIDE OF THE WEEKEND LOW BUT OVERALL IT SHOULD NOT BE OF ANY SIGNIFICANCE AS THE LOW AND ITS DYNAMICS MOVES AWAY. TEMPERATURES SHOULD TREND UPWARDS DURING THE EARLY WEEK AND TOP OUT NEAR OR SLIGHTLY ABOVE NORMAL BY WEDNESDAY. SHORTWAVE ENERGY IS FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY BUT MODELS DIFFER ON THE TRACK IT WILL TAKE AND THIS WILL IMPACT THE WIND/TEMPERATURE FORECAST FOR BOTH WEDNESDAY AND THURSDAY. ONLY SHOWED SLIGHT COOLING ON THURSDAY BUT THIS COULD CHANGE IF THE SHORTWAVE BECOMES MORE WELL DEFINED AND MOVES INTO THE SOUTHERN GREAT BASIN AS FORECAST BY THE ECMWF. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS THROUGH THE EVENING 10-20 KTS WITH GUSTS TO 30 KTS...DECREASING TO 10-15 KTS LATE EVENING. ISOLATED THUNDERSTORMS WILL BE IN THE AREA THROUGH TONIGHT AND CANNOT BE RULED OUT DIRECTLY OVER THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH/SOUTHWEST WINDS 10-20 KTS AND GUSTS 30-35 KTS THROUGH EARLY EVENING THEN DECREASING TO GENERALLY 10-15 KTS. NUMEROUS CUMULUS THROUGH TONIGHT ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN MAINLY LINCOLN...MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES. STORMS WILL PERSIST MUCH OF SATURDAY OVER MOHAVE COUNTY. && .SPOTTER INFORMATION STATEMENT... THERE IS POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE FORECAST AREA TONIGHT THROUGH EARLY SATURDAY. SPOTTER ACTIVATION IS POSSIBLE. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH THURSDAY. && UPDATE...ADAIR SHORT TERM/AVIATION...HARRISON LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 26, 9:53 PM MST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
953 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 3 WSW NORTH LAS VEGAS 36.25N 115.20W
09/26/2014 CLARK NV PUBLIC
PUBLIC TWEETS LARGE TREE UPROOTED IN FRONT YARD. THIS
OCCURED ROUGHLY 4 MILES NORTH OF N LAS VEGAS AIRPORT,
WHICH EARLIER RECORDED A 63 MPH THUNDERSTORM WIND GUST
&&
JPULLINLocal storm report, Sep 26, 11:12 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1112 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLOOD 5 NW MOAPA 36.71N 114.68W
09/26/2014 CLARK NV BROADCAST MEDIA
BROADCAST MEDIA REPORTS THAT NV-168 IS CLOSED DUE TO
FLOWING WATER OVER SEVERAL AREAS OF THE ROADWAY, PER
INFORMATION FROM NHP.
&&
JPULLINLocal storm report, Sep 26, 11:56 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1156 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM FLASH FLOOD 3 WNW CALIFORNIA WASH ( 36.50N 114.76W
09/26/2014 CLARK NV PUBLIC
PUBLIC TWEETS A PICTURE OF FLOWING WATER OVER THE ROADWAY
AT I-15 EXIT 75 AND VALLEY OF FIRE HIGHWAY.
&&
JPULLINLocal storm report, Sep 27, 12:18 AM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1218 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HEAVY RAIN 3 ENE KINGMAN 35.22N 113.98W
09/27/2014 M0.25 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS 0.25 INCH OF RAINFALL FELL IN 15
MINUTES AT HEATHER AND AIRWAY AVE IN KINGMAN, AZ.
&&
JPULLINLocal storm report, Sep 27, 12:44 AM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1244 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD 3 N KINGMAN AIRPORT 35.30N 113.93W
09/27/2014 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS SEVERAL INCHES OF FLOWING WATER
ACROSS RT 66 WITH DEBRIS IN THE ROADWAY.
&&
JPULLINLocal storm report, Sep 27, 1:16 AM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
116 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 5 WSW NORTH LAS VEGAS 36.23N 115.23W
09/26/2014 CLARK NV BROADCAST MEDIA
BROADCAST MEDIA REPORTS SEVERAL DRIVERS STRANDED IN
FLOODWATERS AT N RANCHO DR AND W ALEXANDER RD. WATER WAS
REPORTED TO BE AS DEEP AS 1-2 FEET IN SPOTS.
&&
JPULLINThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:13 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 26, 9:56 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Sep 26, 10:16 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 26, 11:22 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 4:59 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 5:25 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 6:48 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 27, 7:03 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Sep 27, 7:18 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 27 min |
| Sep 27, 7:35 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 7:59 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 19 min |
| Sep 27, 8:10 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Sep 27, 8:16 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 8:40 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Sep 27, 8:56 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 9:11 AM MST | Areal Flood Warning | VEF | Mohave | 18 hr |
| Sep 27, 9:41 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 3:39 PM MST | Areal Flood Advisory | VEF | Mohave | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.